Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Had hyponatrimic seizure, dyphagia, limb weakness, drowsiness. Osmotic demyelination syndrome?

Hello, My mother, Vinay, suffered a hyponatrimic seizure (we were unaware of what was happening at the time) on August 29th. An ambulance was called and she was taken to Humber River Regional. Initial blood tests indicated her serum sodium had fallen to 109 mEq. She then had another brief episode and was put on a solution of 3% NaCl. Over the next four days her levels went 129. At this point, all I.V.s were stopped and she was monitored over the next 2-3 days. On the day of her discharge (August 27th) she had stabilized and was self regulating with a sodium reading of 134 mEq. Two of her hypertension management medication were discontinued (Spirolactonr and Indapamide). Though the sodium was managed and started balancing out during her last few days, her level of anxiety/ depression had increased. Currently she is dealing with dyphagia, weakness of her legs and arms, sleepy/drowsy felling throughout the day, anxiety and delirium . This all indicates she may have Osmotic demyelination syndrome ( Central pontine myelinolysis ). She has followup appointments next week with the nephrologist who treated her at the hospital and her GP. Is there something that needs be done immediately or can we wait until we see the doctors next week. Your insight would be very helpful and, based on your feedback, would give a direction for treatment.
Asked On : Sun, 14 Oct 2012
Answers:  1 Views:  69
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Cardiologist 's  Response
You should NOT wait
Delay could be dangerous - especially when she is in delirium
She needs a batery of investigations again.
She must be admitted again - as soon as possible - preferably in the same hospital as before / they have obviously done the right thing / and hopefully this time too
God bless your mother
Good luck
Answered: Sun, 14 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor